Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Apr 21, 2007, 10:01 PM CDT for Otter Tail County, Minnesota. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2007, 10:01 PM CDT (03:01 UTC)
- Expired
- Apr 21, 2007, 11:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Otter Tail County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 201 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 10:20 PM CDT | HAIL 0.75 | 12 Nw Parkers Prairie, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 5:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 220303 SVRFGF MNC111-220400- /O.NEW.KFGF.SV.W.0004.070422T0301Z-070422T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1001 PM CDT SAT APR 21 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 1100 PM CDT * AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 2 MILES EAST OF MILLERVILLE...OR 30 MILES SOUTHEAST OF FERGUS FALLS...MOVING TO THE NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALMORA AND PARKERS PRAIRIE AT 1010 PM CDT... 9 MILES SOUTHEAST OF HENNING AT 1015 PM CDT... WRIGHTSTOWN AT 1020 PM CDT... 9 MILES SOUTHEAST OF BLUFFTON AT 1030 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4611 9569 4611 9515 4649 9516 4649 9545 $$ CJS/NG
2 follow-up statements
000 WWUS53 KFGF 220329 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1028 PM CDT SAT APR 21 2007 MNC111-220400- /O.CON.KFGF.SV.W.0004.000000T0000Z-070422T0400Z/ OTTER TAIL MN- 1028 PM CDT SAT APR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN OTTER TAIL COUNTY... AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED NEAR DEER CREEK...OR 38 MILES EAST OF FERGUS FALLS... MOVING TO THE NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLUFFTON BY 1040 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR PARTS OF NORTHWESTERN MINNESOTA AND FAR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4611 9569 4611 9515 4649 9516 4649 9545 $$ CJS/NG
000 WWUS53 KFGF 220400 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1058 PM CDT SAT APR 21 2007 MNC111-220408- /O.EXP.KFGF.SV.W.0004.000000T0000Z-070422T0400Z/ OTTER TAIL MN- 1058 PM CDT SAT APR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTER TAIL COUNTY WILL EXPIRE AT 1100 PM CDT... AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 5 MILES NORTHEAST OF NEW YORK MILLS...OR 29 MILES SOUTHEAST OF DETROIT LAKES...MOVING TO THE NORTH AT 30 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 1100 PM CDT. ADDITIONAL THUNDERSTORMS WILL ENTER SOUTHEASTERN OTTER TAIL COUNTY BY 1130 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR NORTHWESTERN MINNESOTA AND FAR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4611 9569 4611 9515 4649 9516 4649 9545 $$ CJS/NG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:25 PM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Apr 21, 3:25 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 325 PM CDT SAT APR 21 2007 .SHORT TERM...CONVECTIVE TEMPERATURES HAVE BEEN REACHED OVER EXTREME SOUTHEAST ND TO INITIATE CUMULUS DEVELOPMENT. EXPECT CONTINUED DEVELOPMENT BUT NO STRONG SHORTWAVE IS EVIDENT ON WATER VAPOR TO QUICKLY DEVELOP THUNDERSTORMS. MAIN THETA-E BOUNDARY IS STILL OVER CENTRAL ND WHILE THE SURFACE TROUGH IS BROAD AND STILL DEVELOPING. SO DO NOT EXPECT EXPLOSIVE AND WIDESPREAD DEVELOPMENT OF STORMS NEXT SEVERAL HOURS THOUGH SOME SEVERE STORMS POSSIBLE AS SURFACE BASED CAPE VALUES HAVE CLIMBED PAST 1000 J/KG AND BOUNDARIES ARE EVIDENT ON VISUAL IMAGES...THE MOST OBVIOUS ONE EXTENDING FROM NEAR MBG TO NORTHWEST OF FAR. THE THETA-E GRADIENT CATCHES UP TO THE SURFACE TROUGH LATE TONIGHT AND IS COINCIDENT WITH ARRIVAL OF THE STRONG SHORTWAVE NOW CAUSING CONVECTION OVER WESTERN NE...WHICH WILL CAUSE FRONTOGENESIS ALONG THE TROUGH/FRONT BY 06Z. SO EXPECT HEAVY TSTORMS THIS EVENING WITH HAIL/DAMAGING WIND POSSIBLE...BUT THE MOST WIDESPREAD HEAVY RAIN BY LATE EVENING AND AFTER MIDNIGHT. ON THE BRIGHT SIDE...MODELS ARE MOVING THE FRONT ALONG ON SUNDAY AND RAIN TO END FROM THE WEST SOONER THAN WE WERE SUGGESTING. NEW RAINFALL AMOUNTS OF 1.5 INCHES STILL EXPECTED TONIGHT/EARLY SUNDAY. FLASH FLOOD ISSUES REMAIN BUT WILL HAVE TO BE BASED ON EXACTLY WHERE THE HEAVIER TRAINING STORMS TRACK. DID NOT CONSIDER SHOWER POSSIBILITIES MUCH ON MON NIGHT/TUE BUT NAM/GFS MOVE AREAS OF SHOWERS INTO THE AREA EVEN ONTO THE SURFACE- 850 MB RIDGE. SO KEPT THEM OUT FOR NOW. .LONG (WED-FRI) MAIN FOCUS FOR LATE NEXT WEEK WILL BE A SHORT WAVE TROUGH PASSING THROUGH THE STATE THURSDAY NIGHT INTO FRIDAY. 12Z GFS SHOWING VORT MAX OVER WRN CWA FROM 12Z TO 18Z FRIDAY...WHILE ECMWF IS KEEPING MOST SIG VORTICITY TO THE NORTH OF CWA...WITH WAVE PASSING THROUGH DRG THE AFTN. HPC BLEND TENDING TOWARD GFS SOLUTION AS THE WEEK GOES ON...THUS WENT WITH GFS TIMING FOR PRECIP STARTING AFT 06Z FRIDAY...AND BEGINNING TO CLEAR OUT FRIDAY AFTN. .AVIATION VFR CONDS WITH AREAS OF MVFR CONDS WILL CONT ACROSS ERN ND AND NW MINNESOTA DURING DAYLIGHT HOURS TODAY. HOWEVER...ISOLATED TO SCATTERED TSTMS WILL DEVELOP ACROSS FAR ERN ND THIS EVENING...AND ADVECT INTO NW MN. BY MIDNIGHT...SIGNIFICANT CONVECTIVE DEVELOPMENT WILL OCCUR ALONG A SFC BOUNDARY STRETCHING FROM KABR...THROUGH KFAR...AND NE TO AROUND KINL. THIS BOUNDARY WILL CONTINUE TO MOVE SLOWLY EASTWARD WITH STRONG THUNDERSTORMS AND HEAVY PRECIPITATION OCCURRING ALONG AND EAST OF IT AS THE SFC LOW MOVES INTO THE CWA FROM ERN SD. .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NDZ039-049-052-053. MN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MNZ003-029. && GV
Hazardous weather outlook, Apr 21, 6:37 AM CDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 637 AM CDT SAT APR 21 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 637 AM CDT SAT APR 21 2007 ...MORE HEAVY RAIN AND SEVERE THUNDERSTORMS EXPECTED ACROSS THE REGION THIS AFTERNOON AND OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING AREA OF LOW PRESSURE WILL BRING THE THREAT FOR ANOTHER ROUND OF STRONG THUNDERSTORMS AND HEAVY RAIN ACROSS PARTS OF THE REGION LATER THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...A FEW SEVERE ARE EXPECTED TO DEVELOP AFTER 4PM MAINLY ACROSS EASTERN NORTH DAKOTA SHIFTING EASTWARD INTO MINNESOTA LATER IN THE EVENING. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION HEAVY RAIN IS ALSO POSSIBLE DURING THE EVENING AND OVERNIGHT HOURS. THE PRIMARY THREAT AREA WILL BE OVER EXTREME SOUTHEAST NORTH DAKOTA INTO ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA WHERE 1 TO 2 INCHES OF RAIN FELL FRIDAY EVENING. ANOTHER 1 TO 2 INCHES OF RAIN ARE POSSIBLE TONIGHT. AS A RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL END FROM WEST TO EAST ACROSS THE REGION SUNDAY WITH EASTERN AREAS POTENTIALLY SEEING MORE RAINFALL A GOOD PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FOR SEVERE WEATHER AND RAINFALL REPORTS. VOELKER
In the hours before
Local storm report, Apr 21, 7:06 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
706 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 W LOCKHART 47.44N 96.66W
04/21/2007 E0.75 INCH NORMAN MN PUBLIC
&&
WJBThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:23 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 44 min |
| Apr 21, 10:37 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 24 min |
| Apr 22, 5:49 AM CDT | Dense Fog Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Kittson and 10 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.